Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 11, 2000, 4:57 PM EST for Decatur County, Seminole County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 11, 2000, 4:57 PM EST (21:57 UTC)
- Expired
- Mar 11, 2000, 5:35 PM EST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 74 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 5:15 PM EST | Hail 0.75 | Bainbridge, GA | Dime size hail on U.S. Highway 84 at Bainbridge. Reported by Decatur County 911. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 12:15 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 112158 SVRTLH GAC087-253-112235- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 457 PM EST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN GEORGIA SEMINOLE COUNTY IN GEORGIA * UNTIL 535 PM EST * AT 457 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHEAST OF LELA...OR ABOUT 7 MILES SOUTHEAST OF DONALSONVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IRON CITY...SHARPHAGEN NOW! BRINSON BY 505 PM EST CYRENE BY 510 PM EST ELDORENDOw BY 520 PM EST THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3105 8489 3087 8489 3086 8441 3108 8440 VOLKMER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:20 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 11, 2:20 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EST SAT MAR 11 2000
CURRENTLY: CWA IS UNDER SEVERE THUNDERSTORM WATCH UNTIL 22Z. LINE OF
CONVECTION CROSSING APALACHICOLA RIVER AT THIS TIME....WITH MAIN
CONCERN DAMAGING WINDS. SEE SPC GUIDANCE ON SEVERE TSTM WATCH #91
FOR MORE DETAILS.
FORECAST: 17Z RUC PROGS COLD FRONT TO REACH AQQ-ABY LINE BY 03Z AS
UPPER SHORTWAVE TRANSLATES E TO TN VALLEY. MOIST FLUX DIVERGENCE
PROGGED TO HAVE SPREAD OVER MOST OF CWA BY SHORTLY AFTER MIDNIGHT
...SO WILL TIME END OF PCPN ACCORDINGLY FOR ERN ZONES. MUCH OF
WRN CWA SHOULD SEE PCPN ENDING BY THIS EVENING...SO WILL HAVE
LEFTOVER POPS FOR SOME AREAS FOR THE FIRST PERIOD.
UPPER SHORTWAVE TROUGH TO SHEAR NE OVER MID-ATLANTIC OVERNIGHT
THROUGH SUNDAY EVENING...LEAVING CWA IN MORE ZONAL FLOW ALOFT. AT
THE SURFACE...STRONG NW FLOW WILL SPREAD ACROSS THE CWA OVERNIGHT AS
HIGH PRESSURE BUILDS INTO THE CWA BEHIND THE FRONT. SURFACE HIGH
PRESSURE TO DRIFT TO CAROLINAS THROUGH MONDAY...RESULTING IN DRY
OFFSHORE FLOW CONDITIONS. WILL NOT DEVIATE FAR FROM GUIDANCE NUMBERS.
MARINE: NW FLOW BEHIND FRONT SHOULD WARRANT A SMALL CRAFT ADVISORY
TONIGHT. PRESSURE GRADIENT SHOULD LOOSEN DURING THE DAY SUNDAY...
ALLOWING WINDS TO SLACKEN BELOW SCA CRITERIA.
EXTENDED (MONDAY NIGHT THROUGH THURSDAY): MRF ADVERTISES SRN STREAM
SHORTWAVE TROUGH AND ASSOCIATED INVERTED SURFACE TROUGH TO CROSS THE
CWA WEDNESDAY. WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS
WEDNESDAY WITH IMPROVING CONDITIONS THURSDAY.
ALL INPUT IS WELCOME.
PRELIMINARY NUMBERS...
TLH 047/065 035/069 4000
PFN 049/063 045/065 2000
DHN 045/059 037/064 2000
ABY 046/061 036/065 4000
VLD 050/062 035/068 5000
.TLH...
AL...SEVERE TSTM WATCH TIL 4 PM CST.
GA...SEVERE TSTM WATCH TIL 5 PM EST.
FL...SEVERE TSTM WATCH TIL 5 PM EST.
SCA TNGT SUWANNEE RIVER TO DESTIN OUT TO 60 NM.
TJTIn the hours before
Special weather statement, Mar 11, 12:35 PM EST, 4 hours 22 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-111800- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1235 PM EST SAT MAR 11 2000 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND AND PANHANDLE UNTIL 5 PM EST (4 PM CST)... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 5 PM EST (4 PM CST) FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND AND PANHANDLE. A LINE OF STRONG THUNDERSTORMS ...SEVERAL WHICH WILL LIKELY BECOME SEVERE...WERE LOCATED FROM EAST OF MOBILE NORTHEAST THROUGH JACKSON COUNTY FLORIDA...DOTHAN ALABAMA AND TOWARDS COLUMBUS GEORGIA. THE STRONGEST ACTIVITY WAS LOCATED FROM JACKSON COUNTY FLORIDA THROUGH HOUSTON COUNTY ALABAMA WHERE SEVERAL OFFICIALS HAVE REPORTED POSSIBLE FUNNEL CLOUDS OR TORNADOS AS WELL AS HAIL. THIS LINE WILL MOVE EAST THROUGH THE AFTERNOON ACROSS SOUTHWEST AND SOUTH CENTRAL GEORGIA AS WELL AS ACROSS THE FLORIDA PANHANDLE AND THEN BY LATE AFTERNOON...THE FLORIDA BIG BEND. FREQUENT LIGHTNING...HAIL AND DAMAGING WINDS WILL ACCOMPANY THESE STORMS. THEY ARE ASSOCIATED WITH A SQUALL LINE AHEAD OF THE MAIN FRONTAL BOUNDARY WHICH WILL PUSH EAST AND OUT OF THE REGION TONIGHT. MEANWHILE...STORM SPOTTER ACTIVATION IS NECESSARY THIS AFTERNOON AND AT LEAST INTO THIS EVENING. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WEB AT WWW.NWS.FSU.EDU. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:38 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 37 min |
| Mar 11, 2:14 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell | 46 min |
| Mar 11, 2:47 PM EST | Severe Thunderstorm Warning | TAE | Early | 43 min |
| Mar 11, 5:35 PM EST | Severe Thunderstorm Warning | TAE | Decatur | 25 min |
| Mar 11, 6:33 PM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 42 min |
| Mar 11, 6:41 PM EST | Severe Thunderstorm Warning | TAE | Decatur | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.